SEARCH WITHIN CONTENT
VOLUME 19 , ISSUE 1 ( January-June, 2016 ) > List of Articles
Priyajyoti Chakma, Dr. Bappaditya Roy, Dr. Punyadhar Das
Keywords : Levetiracetum, cutaneous angioedema, skin rash, seizure
Citation Information : Chakma P, Roy DB, Das DP. Levetiracetum Induced Angioedema without Prior Reaction to Phenytoin. 2016; 19 (1):33-35.
License: CC BY-NC 4.0
Published Online: 13-10-2021
Copyright Statement: Copyright © 2016; The Author(s).
Allergic reactions to antiepileptic drugs in the form of skin rash are not uncommon but angioedema, an acute life threatening reaction is rare. Levetiracetum has been considered relatively safe compared with other anti epileptic drugs with regard to skin reactions. Though very uncommon but angioedema, a life threatening reaction has been reported with carbamazepine and oxcarbamazepine. We report a case of an 18-year-old woman with generalized tonic clonic seizure who developed angioedema following levetiracetam monotherapy. She was previously on phenytoin and seizure attack remained unchanged, levetiracetam was slowly substituted for phenytoin. After the first dose of levetiracetam she developed a generalized maculopapular skin rash with associated swelling of the face, lips and tongue. The patient had no previous history of skin rashes with any drugs. Levetiracetam was stopped and she improved after treatment with, antihistamines and corticosteroids.